MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X380MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3325-0380S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Injury (2348)
Date of Event 12/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for return and is the subject of a legal matter.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported by attorney: patient came in with pain.An x-ray of the hip and thigh on the left in two planes revealed the following findings: urgent suspicion of refracture of the previously described subtrochanteric femur fracture.The fracture gap is clearly visible.Buckling of the gamma nail at the level of the femoral neck screw as an indication of material breakage.Osteopenia.Revision on (b)(6) 2016.Gamma nail was removed and a new one was implanted.Stryker also became aware that patient has died on (b)(6) 2017.The cause of the death is unknown therefore the event will be reported separately.
 
Event or Problem Description
As reported by attorney: patient came in with pain.An x-ray of the hip and thigh on the left in two planes revealed the following findings: urgent suspicion of refracture of the previously described subtrochanteric femur fracture.The fracture gap is clearly visible.Buckling of the gamma nail at the level of the femoral neck screw as an indication of material breakage.Osteopenia.Revision on 21.12.2016.Gamma nail was removed and a new one was implanted.Stryker also became aware that patient has died on (b)(6) 2017.The cause of the death is unknown therefore the event will be reported separately.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Multiple attempts to retrieve this information has been made, but were unsuccessful.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Additional Manufacturer Narrative
The reported event could be confirmed, based only on the pictures of the broken gamma nail provided.The device was not returned but pictures were provided by the legal department.The visual inspection of the pictures could confirm that the reported nail was indeed broken at the level of the lag screw hole.No other statements could be extracted from the pictures, due to their very low resolution.An analysis of the lag screw or the breakage surface of the nail could not be made.Based on the documents received (surgery report and operative report, but no x-rays and no patient information such as weight, height, etc.), the expertise of a medical consultant was requested.His comments (excerpts): "the initial fracture was a pathological subtrochanteric fracture.These are very difficult to treat and the primary cause (of the fracture) needs to be treated as well, for example there might be a need for post-operative radiation therapy on the leg and other places were metastasis of the renal carcinoma appeared in the bones." however, the documents provided were not enough to assess the case, since the x-rays were not provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X380MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9555934
Report Number0009610622-2020-00005
Device Sequence Number14303639
Product Code HSB
UDI-Device Identifier07613153313533
UDI-Public07613153313533
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2020
Device Model Number3325-0380S
Device Catalogue Number33250380S
Device Lot NumberK05B487
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer03/04/2020
05/06/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date03/31/2020
06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR